Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Eating and Exercise Plans > Weight Loss Plans > Medi Weightloss
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 11-02-2011, 07:55 AM   #1
Junior LCF Member
 
Join Date: Aug 2011
Posts: 24
Gallery: Afer0841
Stats: 220.5/164.5/120
WOE: Medi Weightloss
Start Date: 10/25/2013
hypothyroid levothyroxine/synthroid

Hey everyone! I recently went to get my blood work done and my tsh was really low, so my doctor wants to change my levothyroixine from 150 mcg to 112 mcg. To me that seams like a huge change considering when I was 10 years old I was on 100 mcg. I have tried calling my endo 3 times and asking them to change it to something in between so i can continue to lose weight. I feel like if I am bumped down to 112 mcg my weight loss will stop or dramatically slower.

Has anyone else had to change their thyroid meds when on this program? I dont want all my hard work to go to waste and start gaining weight if they put me at too low of a dose.

Thanks!

Last edited by Afer0841; 11-02-2011 at 07:56 AM.. Reason: spelling =(
Afer0841 is offline   Reply With Quote

Sponsored Links
Old 11-03-2011, 07:50 AM   #2
Senior LCF Member
 
Join Date: Aug 2011
Location: outside Chicago
Posts: 134
Gallery: jbjb93
Stats: 233/173.0/150
WOE: Medi-Weightloss
Start Date: Sept 2, 2011
I actually went the other way. They just uped my meds from 85 mcg to 113 mcg last week. I think I was at 4.39 (norm 4.0). Can't remember for sure.

Maybe have your doctor send the lab reports to your endo. They might be more responsive if they see the actual report. If you need to, make an appointment. Tell them you want more information before changing your meds. Ask how the med amount is determined, when should you retest, if a lower dose with a shorter retest interval would be appropriate.

Even though you want to lose weight - it is really important to have your body functioning right. Since your thyroid controls so much (as you know) your body is affected in more ways than just your weight.

If you are staying on plan and taking your vitamins and supplements, you will lose weight.

Stay positive! Post back when you can.
jbjb93 is offline   Reply With Quote
Old 11-03-2011, 08:22 AM   #3
Senior LCF Member
 
christyran1228's Avatar
 
Join Date: Aug 2011
Location: San Antonio, TX
Posts: 99
Gallery: christyran1228
Stats: 39, 5'3", 265/248/160
WOE: MWL
Start Date: August 12, 2011/restart October 9, 2012
I start feeling real symptoms (death warmed over) when I get over 3.0, even though technically that falls into the normal range ... I had just had mine increased to 113 right before I started the program, and I've felt fine.

I'm due to go back and test next month but I don't anticipate any change.

But going down? I don't know how that works ... as soon as/if you start feeling bad, go back to the doctor asap.
christyran1228 is offline   Reply With Quote
Old 11-03-2011, 08:47 PM   #4
Junior LCF Member
 
Join Date: Aug 2011
Posts: 24
Gallery: Afer0841
Stats: 220.5/164.5/120
WOE: Medi Weightloss
Start Date: 10/25/2013
I see an endo now and she had me test between my appointments because I have lost so much weight. But my tsp was .05 and she wants it's around .5. So I understand that my dosage needs to be lower I just think this change is to extreme. I asked to make an appointment but they tell me I don't need one till my 6 months are due. But I'm going to school to be a lab tech and I know the hormone we take is synthetic so even if you are taking to much it's cannot really hurt you. Even though ur labs may now appear hyperthyroid you cannot actually harm you because it's synthetic. At least that's what I think I know from school. Right now I'm still taking my 150mcg because they still haven't called me back and told me which one to stay on. ATM I'm like debating about getting a new endo.
Afer0841 is offline   Reply With Quote
Old 11-04-2011, 08:09 AM   #5
Senior LCF Member
 
Join Date: Aug 2011
Location: outside Chicago
Posts: 134
Gallery: jbjb93
Stats: 233/173.0/150
WOE: Medi-Weightloss
Start Date: Sept 2, 2011
Afer0841 - get a new endo! I CANNOT stand doctors who tell you you can't come in. Forget that! If you feel like you need an appointment, who are they to say you don't!!
jbjb93 is offline   Reply With Quote
Old 11-04-2011, 03:38 PM   #6
Senior LCF Member
 
marverboston's Avatar
 
Join Date: May 2011
Location: boston
Posts: 243
Gallery: marverboston
Stats: 180
WOE: medi
Start Date: restart 2/24/14
I too have had an issue with my thryroid slowing down since I started medi,
my med just have been increased, just started the new dose today, and also I just hope it helps make a change in my stats, I have been doing my exercise and slipping into some bad habits due to the fact I have not seen any results doing all the right things. OK, I am back on the medi wagon and taking my new dose and lets hope I see a change. I do follow up in 2 weeks with my doctor to make sure this is the right dose for my thyroid.

Cathy
marverboston is offline   Reply With Quote
Old 11-16-2011, 09:58 AM   #7
Junior LCF Member
 
Join Date: Aug 2011
Posts: 24
Gallery: Afer0841
Stats: 220.5/164.5/120
WOE: Medi Weightloss
Start Date: 10/25/2013
I have decided that in no longer going to go my endo because she still hadn't responded to my phone call. I have an appointment with my pcp monday. I hate the fact my endo gave me the run around and wouldn't let me make a sooner appointment.
Afer0841 is offline   Reply With Quote
Old 11-21-2011, 12:23 AM   #8
Senior LCF Member
 
Twisted Suze's Avatar
 
Join Date: Nov 2011
Location: Texas
Posts: 79
Gallery: Twisted Suze
Stats: 5'3"_224/219.2/150
WOE: Atkins - Induction 2014
Start Date: 31 July 2014
I take Synthroid and at my MWL clinic they advised me not to take it in the morning with the calcium and vitamin pills because they can interfere with the full absorption of the Synthroid.
They said to take it about 4 hours after taking those 2 supplements, so I'm doing that.
Twisted Suze is offline   Reply With Quote
Old 12-22-2011, 08:40 PM   #9
Junior LCF Member
 
Join Date: Dec 2011
Location: Va
Posts: 5
Gallery: lenorenbob
Stats: 238/182/138
WOE: Medi Clinic
Start Date: Dec 2011
I just finished my second week of medi and down 9.2 lbs. My bloodwork came back with underactive thyroid, and they said that I need to see my doctor. Anyone else out there have this that can tell me what to expect?
lenorenbob is offline   Reply With Quote
Old 12-30-2011, 03:58 PM   #10
Senior LCF Member
 
Twisted Suze's Avatar
 
Join Date: Nov 2011
Location: Texas
Posts: 79
Gallery: Twisted Suze
Stats: 5'3"_224/219.2/150
WOE: Atkins - Induction 2014
Start Date: 31 July 2014
I discovered I had low thyroid in 1982 and have been taking Synthroid daily ever since.
My TSH is checked yearly.

If you've never taken Synthroid before, you'll be started on a specific level by your doctor. A month later it should be checked again to tweak the dosage up or down, whichever is needed.

I've never experienced any negative side effects from Synthroid.
Low thyroid also affects mood, causing depression/apathy/brittle hair and a few other things that will gradually get corrected.
The emotional effects are a very subtle change that in my case were months changing....but your actual thyroid level can be tested right away.

That's all I can offer from my own experience.
Twisted Suze is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 02:50 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.